Hail, Vilas
- When
- June 16, 2:15 PM CST
- Where
- Vilas County, Sayner
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.000, -89.533
Thunderstorms developed across northern Wisconsin as a weak cold front and an upper level disturbance moved across the state. Some of the thunderstorms downed trees and power lines and produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed across northern Wisconsin as a weak cold front and an upper level disturbance moved across the state. Some of the thunderstorms downed trees and power lines and produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 16, 2:00 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT SAT JUN 16 2001 MAIN CHALLENGE TNT IS DESCRIPTION OF SHRA/TSRAS ACRS THE CWA. VORT CONTS TO SPIN TWD CENTRL WI THIS AFTN. SHRAS/TSRAS HAVE BROKEN OUT IN BAND OF HIGHER RH OVER MN INTO NW WI...BUT WERE DEVELOPING SWD ALSO. AT THIS TIME WILL PROB HAVE OCNL WRDG NORTH AND SCT SOUTH. PERSISTENT BAND OF SHRA/TSRAS CONT TO EXTEND BACK INTO ND IN RIBBON OF HIGHER RH. THIS BAND PROGGED TO LIFT SLIGHTLY NWD IN RESPONSE TO BLDG UPR HEIGHTS. WILL CONT TO KEEP SUNDAY DRY AT THIS TIME. NEXT BEST CHC OF RAIN SUNDAY NIGHT WITH APPROACHG SYSTEM AND WAA. MODELS HAVE TRENDED TOWARD A FASTER SOLUTION. COULD HAVE A BREAK IN THE PCPN FOR EARLY MONDAY BEFORE CDFNT SWEEPS THROUGH MONDAY NIGHT. WILL KEEP POPS CHCS GOING THROUGH MONDAY NIGHT DUE TO INCERTAINTY WITH LINGERING BOUDARIES AS WELL AS CDFNT TIMING. MODELS SAG THIS LATER FRONT INTO NRN IL FOR TUESDAY...SO WL GO DRY. GUID TEMPS HAVE CAUGHT UP TO THE WARMER TREND AND GEN ACCEPTED. .GRB...NONE. HELMAN WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-161900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SAT JUN 16 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS PARTS OF THE FORECAST AREA THIS AFTERNOON...THEN CONTINUE INTO THE EVENING HOURS. A FEW OF THESE STORMS COULD PRODUCE UP TO DIME SIZE HAIL AND GUSTY WINDS. AN UPPER LEVEL DISTURBANCE WILL PASS OVER THE FORECAST AREA THIS AFTERNOON AND EVENING. DUE TO ABUNDANT DAYTIME HEATING...THE AIR MASS WILL BECOMING MARGINALLY UNSTABLE BEFORE THE DISTURBANCE ARRIVES. HOWEVER MOISTURE IS LIMITED AND ANY DEVELOPMENT IS EXPECTED TO BE SCATTERED OR WIDELY SCATTERED. DUE TO THE EXPECTED ISOLATED NATURE OF THIS EVENT...SPOTTER ACTIVATION SHOULD NOT BE REQUIRED TODAY OR TONIGHT. ADDITIONAL WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. HELMAN WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-161900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SAT JUN 16 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS PARTS OF THE FORECAST AREA THIS AFTERNOON...THEN CONTINUE INTO THE EVENING HOURS. A FEW OF THESE STORMS COULD PRODUCE UP TO DIME SIZE HAIL AND GUSTY WINDS. AN UPPER LEVEL DISTURBANCE WILL PASS OVER THE FORECAST AREA THIS AFTERNOON AND EVENING. DUE TO ABUNDANT DAYTIME HEATING...THE AIR MASS WILL BECOMING MARGINALLY UNSTABLE BEFORE THE DISTURBANCE ARRIVES. HOWEVER MOISTURE IS LIMITED AND ANY DEVELOPMENT IS EXPECTED TO BE SCATTERED OR WIDELY SCATTERED. DUE TO THE EXPECTED ISOLATED NATURE OF THIS EVENT...SPOTTER ACTIVATION SHOULD NOT BE REQUIRED TODAY OR TONIGHT. ADDITIONAL WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. HELMAN WWW.CRH.NOAA.GOV/GRB
The Marquette radar (KMQT), 164 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
10 thunderstorm wind, 5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256360, 5256361, 5256362, 5256363, 5256364, 5256365, 5256366, 5256367, 5256368, 5256369, 5256370, 5256371, 5256372, 5256373, 5256374.